[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.87.3. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
June 19, 1943

BROMIDISM AFTER EXCESSIVE DOSAGE OF PROSTIGMINE BROMIDE FOR MYASTHENIA GRAVIS

Author Affiliations

Los Angeles

JAMA. 1943;122(8):496. doi:10.1001/jama.1943.72840250001006

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

The quantity of bromide which can safely be ingested by different persons varies enormously. The variability seems to depend not only on the differences with which various persons retain bromide but on the different concentrations of bromide which cause clinical symptoms of bromidism in different persons. For two reasons, therefore, it is necessary for the clinician to guard against bromide intoxication even in instances in which the bromine forms a relatively small portion of the bromide molecule prescribed.

Since the advent of prostigmine bromide as a means of administering prostigmine orally in the treatment of myasthenia gravis, patients with this disease have had a means of steadier relief from symptoms in addition to obviating the necessity for numerous hypodermic injections of prostigmine methylsulfate. The case here reported, however, shows a possible danger through bromidism in the self administration of prostigmine bromide—a danger which one would hardly anticipate and one of

First Page Preview View Large
First page PDF preview
First page PDF preview
×